Buckling and persistence length of an amphiphilic worm from molecular dynamics simulations

Share/Save/Bookmark

Otter, W.K. den and Shkulipa, S.A. and Briels, W.J. (2003) Buckling and persistence length of an amphiphilic worm from molecular dynamics simulations. Journal of Chemical Physics, 119 (4). pp. 2363-2368. ISSN 0021-9606

[img] PDF
Restricted to UT campus only
: Request a copy
197kB
Abstract:A wormlike micelle of coarse-grained amphiphilic molecules is simulated with molecular dynamics. We demonstrate that our worm is inherently stable, i.e., it does not depend on periodic boundary conditions for its continued survival, which sets it apart from some, and perhaps even all, previously simulated worms. The worms are observed to buckle under sufficiently strong compression forces. The persistence length and bending rigidity follow from analyzing the thermal undulations of a tensionless worm. System size dependencies of the elastic modulus of the worm, as reported for amphiphilic bilayers, are eliminated by explicitly calculating the arc length of the worm.
Item Type:Article
Copyright:© 2003 American Institute of Physics
Faculty:
Science and Technology (TNW)
Research Group:
Link to this item:http://purl.utwente.nl/publications/59934
Official URL:http://dx.doi.org/10.1063/1.1585012
Publisher URL:http://link.aip.org/link/?JCPSA6/119/2363/1
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 211880